A little bit of me: I love to eat, especially chocolate, I do hula hoop dance, love my two baby-cats Baghira and Maze and of course my lovely boyfriend :D. I’ve got a brother with type one diabetes since he was 9 years old. He helped me a lot and still does. I’m so happy to have someone like him . My diagnosis brought us even more together. When I remember that time back in hospital, I felt really lost. My boyfriend told me then: Look at your brother. He is diabetic and he does great. You can live with it as well. Those words opened my mind. We go through this now together. And we’re so similar. We’ve always a lot to laugh… as well about our diabetes.
Sooo, what I’d like to write about today is just a small story about me.
I went to work as usual. I’m a primary school teacher. Finally, it was lunchtime. I’m always looking forward to this, cause I’m like a child and could eat every time. Often I go home to eat, but this time I decided to eat in school. We have something like a catering what’s called Mama Stove. So I took a meal out of the refrigerator and put it in the microwave. My blood sugar was falling under 4mmol/l. I decided to eat first and then to inject my insulin «Fiasp».
This insulin works quite fast. Therefore it’s sometimes necessary to handle it this way. I took my pen, wanted to adjust my units… oh gosh, there was just one single unit left. No!!! Why didn’t I check it before??? I still wanted to eat my dessert… (me almost crying ????). Because I didn’t want to end up with a high blood sugar, I went home. I had 20 minutes left before school started again. I could walk home and return immediately back to work. What a stress! Fortunately, I live close to where I work. Do things like this happen to you as well?
I was so angry at myself. What would I have done further away from home?
I hope this never happens to me again, but as I know me it’s just hope. I’m pretty sure it was not the last time… Well, we’ll see 😀
Another thing that happens to me and thank goodness to my brother too (otherwise I would feel really stupid :D): After having injected we regularly forget how many units we’ve indeed injected. And sometimes we even can’t remember if we’ve injected the long-term insulin or not. Awful!! What about you all out there?
Hi, my name is Valentina and I suffer of diabetes for 3 years.